We are 144,774 members in 73 forums discussing 114,591 topics.

Help with Abbreviations

All TopicsForum: Surgery - Before, During, and After → Topic: Itchy feet and hands!

Topic: Itchy feet and hands!

Forum: Surgery - Before, During, and After — Surgical options and helpful tips for recovery and side effects.

Posted on: Jan 2, 2008 07:19PM

Sunshine99 wrote:

Hi Ladies:

This is really weird, and I don't know if it is related to my recent (12/10/07) surgery, but my feet and hands will get suddenly and severely hot and itchy.  It may last only a few minutes, but the other evening, my feet got SO hot and itchy it was driving my crazy.

I've not begun any treatment (other than a right mastecomy) and I'm not on any medication except for Tylonal PM, which I've been taking for months at bedtime due to a rotater cuff injury.

This thing comes and goes during the day or evening.  The only thing I can remotely relate it to is when I had cellulitis in my left leg several years ago.

Has anyone else experienced this?  I did start using "Bio-oil" on my hands recently to see if it would help minimize an old scar I have.  I haven't used it on my feet, so why would I be having a reaction there?  I don't have any allergies that I'm aware of and other than this cancer thing, I'm in good health!  (Are we allowed to say we're in good health?????)

I'd love to hear if any of you have experienced this or heard of this and what you did about it.

Hugs,

Sunshine

Log in to post a reply

Posts 1 - 8 (8 total)

Log in to post a reply

Jan 2, 2008 09:51PM, edited Mar 19, 2008 12:06PM by TenderIsOurMight



Almost sounds like a variant hot flash to me, Sunshine. Are there such things as variant hot flashes?

But, the heat of the hands and feet is due to blood vessel dilitation (allowing more blood, which accounts for the warmth) and the itching sounds like some kind of inflammatory cell release (called mast cells, which cause redness and heat, like when a bee stings).

Some ladies get warmth and a mild itch from the warmth with a flash.

On the other hand, or is it foot, maybe it's the Bio-oil. You'd be amazed at what and how quickly ointments get absorbed through our skin and circulate throughout the body. I'd probably stop that and see what happens.

Nothing nice about itching feet, are there?

Tender

It cannot be emphasized too strongly that treatment of each patient is a highly individualized matter. (FDA-approved labeling for warfarin (Coumadin) NDA 9-218/5-105)

Log in to post a reply

Jan 3, 2008 07:25AM paige-allyson wrote:

I had this symptom during chemotherapy with Taxol and later learned it's called hand and foot syndrome- it's exactly like you describe. Mine would seem to increase with exercise of being warm. It can be caused by things other than chemo ask your doctor or maybe do a web search. I found that putting a cold compress or a cold soak really helped. I totally understand how maddening the itching is...awful. Luckily mine went away on it's own. Best of luck with your treatment. Allyson

Dx 5/18/2007, ILC, 3cm, Stage IIIa, Grade 2, 6/17 nodes, ER+/PR+, HER2-
Log in to post a reply

Jan 3, 2008 07:26AM paige-allyson wrote:

Oops, I meant exercise OR being warm.

Dx 5/18/2007, ILC, 3cm, Stage IIIa, Grade 2, 6/17 nodes, ER+/PR+, HER2-
Log in to post a reply

Jan 4, 2008 10:16PM Skyrat wrote:

I had itchy hands with Taxol - still itches.  But, one thing to check on - do you have diabetes?  Hot feet and hands can be one symptom of diabetes. 

5-1-08, Stage IV mets to the spine, 19/21 nodes metastatic adenode carcinoma, abundant vascular involvement; skyratgina.vox.com/

Dx 4/12/2007, IDC, 4cm, Stage IIIc, Grade 3, 19/21 nodes, mets, ER+/PR+, HER2-
Log in to post a reply

Jan 6, 2008 09:45PM Sunshine99 wrote:

This is driving me nuts!  The itching and now burning is awful!

Tried soaking in warm epsom salts - oh man, did that make it worse.  Immediately tried cool water - a little better!  Walked to the store and got some Benadryl.  Just took it a few minutes ago so we'll see how that goes. 

It sure seems like an allergic reaction to something, but I'm not taking ANYTHING.  Haven't started chemo or any other meds yet, no radiation, etc.  Last morphine was 12/11/07 and last Vicadin was on 12/16/07.  May call my doc in the morning if the Benadryl doesn't help.

I don't feel particularly stressed, but maybe I'm just in denial (ha ha).  I've heard stress can cause itchy hands and feet.  How weird!

Thanks for letting me vent!

Sunshine

Dx 11/2/2007, IDC, 3cm, Stage IIa, 0/3 nodes, ER+/PR+, HER2-
Log in to post a reply

Jan 7, 2008 11:13AM Sunshine99 wrote:

I think the Benadryl worked!

Dx 11/2/2007, IDC, 3cm, Stage IIa, 0/3 nodes, ER+/PR+, HER2-
Log in to post a reply

Jan 7, 2008 11:54PM iodine wrote:

Yipppeeee!

Dotti---BE NOT AFRAID, Pope John Paul

Log in to post a reply

Jan 13, 2008 02:33PM Hope_M wrote:

I also have this, but more mildly.  It seems related to my hormonal swings and menstrual cycles.  It is a pain! 

Another possibility is latent eczema, which you may want to look into.  Definitely the flare being made worse by heat would align with eczema.

Hope M.